MAUDE Adverse Event Report: Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F; Introducer, Catheter

Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F; Introducer, Catheter
Model Number 407451
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Air Embolism (1697); Arrhythmia (1721); Stroke/CVA (1770)
Date of Event 08/25/2026
Type of Reportable Event Death
Event or Problem Description
During a pfa procedure, air ingress, st elevation, bradycardia, and cerebral hypoxia occurred which resulted in the patient transferring to the icu and receiving hyperbaric therapy twice.The patient later passed away in the neurology icu.For the procedure, the patient was sedated with fentanyl and remimizolam.The transseptal puncture progressed normally with a jump to fosa ovalis and an expected ibp curve form for la pressure.After the transseptal puncture, the sl0 guidewire was placed in the lspv of the left atrium.The dilator and sl0 sheath were removed from the patient.The agilis 13f and dilator were then advanced over the sl0 guidewire into the ivc.However, resistance was felt before reaching the heart.Fluoroscopy noted that the sl0 guidewire was kinked below the diaphragm.The agilis 13f and dilator were removed from the ivc.The sl0 sheath and dilator were flushed, re-assembled, and re-inserted into the ivc along the guidewire.The sl0 and dilator also could not pass the kinked guidewire.The sl0 and dilator were removed again.The sl0 sheath was flushed again, and only the sl0 sheath was advanced over the guidewire without the dilator.The sl0 was able to advance past the kink on the guidewire all the way into the la.Once the sl0 tip was in the la, the kinked guidewire was removed with resistance out of the sl0 sheath.A new sl0 was opened, and the new guidewire was advanced in the previous sl0 and placed in the lspv.The sl0 was then removed from the la with the new guidewire in place.The agilis 13f sheath and dilator were flushed again with a 20ml luer lock syringe, re-assembled, and placed over the new guidewire into the la.15-20ml of blood was aspirated from the agilis 13f.Then the volt catheter was prepared.The volt catheter was then inserted slowly into the agilis 13f with the handle horizontal at heart level.15ml of blood was then aspirated one the basket had passed the agilis 13f handle into a 20ml luer lock syringe.Then the volt catheter was slowly placed in the la and inflated with 10ml with the stopcock closed.The volt catheter was connected to the unified cable and all icons were green.Shortly before the volt balloon was placed in the left atrium, st elevation and bradycardia were noted on the ecg and the hypotension occurred.A diagnostic catheter was positioned to pace the rv to maintain cardiac output and fluids were given.Echocardiogram was performed multiple times to rule out cardiac tamponade.The st elevation, bradycardia, and blood pressure returned to normal within 10 minutes.The pvi procedure was proceeded with the volt catheter.All four veins were ablated with no issue.However, the patient could not be woken up from sedation and was showing signs of cerebral hypoxia with pronation of extremities.Cerebral ct scans were performed which showed signs of cerebral air embolisms.The patient was transferred to the neurology icu and received hyperbaric therapy twice.The cause for the air embolism is unknown, but the physician alleges it may be due to the multiple exchanges over the sl0 wire.The patient then passed away on 03-sep-2026 in the neurology icu.The ifu was also not followed, which mentions ¿if resistance is met when advancing or withdrawing guidewire or introducer, determine the cause and correct before continuing with this procedure¿ and ¿while inside the body introducer sheaths should be supported with an obturating device.¿.
 
Additional Manufacturer Narrative
The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.The results of the investigation are inconclusive since the device was not returned for analysis.It was noted that devices continued to be inserted when a kinked wire and resistance was noted rather than correcting the cause before continuing.In addition, there was no obturating device when the sheath was inserted alone with no guidewire or dilator when getting the new guidewire for insertion.The swartz braided transseptal guiding introducer instructions for use (ifu) states, ¿if resistance is met when advancing or withdrawing guidewire or introducer, determine the cause and correct before continuing with this procedure¿ and ¿while inside the body introducer sheaths should be supported with an obturating device.¿ review of the batch record was not possible as the lot number is unknown.Based on the information received, the cause of the reported incident is consistent with not following the ifu.In addition, the cause of the reported kinked dilator and insertion difficulty could not be conclusively determined.

Brand Name
Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50889804
Report Number3005334138-2026-00488
Device Sequence Number10712340
Product Code DYB
UDI-Device Identifier05414734205757
UDI-Public05414734205757
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407451
Device Catalogue Number407451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Death; Required Intervention;
Patient SexUnknown